Can steroid injection at L3/L4 or L5/S1 result in subsequent subsequent severe pain at S-I joint, quad muscle, leg calf and loss of sensation in toes and front 1/3 of foot?
One of the two injections caused sensation of 'electrocution' from spine down right leg and foot; attributed to needle passing thru ligament and 'tightness'. First injections Jul 11; second L5/S1 injection on Nov 1 and altho severity and frequency of pain has decreased occasional 7-8 level occurs while tingling and loss of foot sensation is fairly constant.
How are you feeling now?
Yes, it does cause pain along the distribution of Sciatic nerve. What you are describing is classical of pain associated with injury to sciatic nerve.
It will take 3-6 months for nerve to heal.
Meanwhile, you can take help of Physiotherapist for your muscles to avoid any disuse atrophy.
Hope this helps.
Realize I failed to answer your question, so apologies, and here goes:
Intensity and frequency of pain has been decreasing with the passage of time and is now limited to 3 - 4 times daily depending on how long I am on my feet.
Also had a visit with neurosurgeon (a referral from the Pain Mgmt Dr) who confirmed your information. (Was sked for 2 Jan appt but luckily was bumped-up due to a cancellation).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.